British Heart Foundation

3 days, 3 - 1.25mg Bisoprolol

Hi everyone

After my diagnosis of Angina about 3 weeks ago I am now on on Aspirin, Statins and the dreaded Bisoprolol. I consider myself to be a fit 59 year old who cycles, swims, hill walks and undertakes regular Cardio activities at the gym. Still awaiting Angio and Echocardiogram, feel well apart from the occasional bout of anxiety.

My resting heart rate was always between 50 - 60 sat relaxed on an evening and now its dropped to about 40-45 and lower in sleep. I have only taken 3 Bisoprolol 1.25mg over 3 days and this was the result. I have had one good training session in that 3 day period (2nd day) and I struggled to get my heart rate up to 70%.

I have spoken to my GP after concerns that the original prescription 2.5mg may be a problem. I am so glad she agreed to reduce it to 1.25mg. To add my BP is around 113/68.

I did brisk 3 mile dog walk on the flat and my heart rate was 75 - 83 bpm

Sorry to go on a bit but I am totally confused with all whats going on and just wondered if anyone else has had similar experience.

4th tablet today???

Thank you for reading

Cube

Report this

❤ 0

13 Replies
oldestnewest

HI Cube, early days yet but its doing what it should and slowing your HR. i think your GP was correct in lowering the dosage. Any further angina attacks? Do you have dates for the tests yet as they will provide more insight as to whats going on inside

Mark

Reply

Hi Skid

Thanks for the reply. Only ever had two attacks ever and they were not debilitating, I just knew something was not right. Angio early January and Echo a week later. Its so confusing as I have never been on medication in my life apart from, Naproxen for a knee injury.

Gym and walking every day with no problems so hopefully I will get to the bottom things soon.

Regards

Cube

Reply

sounds as if you are on the right track, and hopefully the tests show nothing that cant be solved with a stent

Reply

Its been so difficult to get my head around, been keeping myself fit for years and wham bang thank you man, this happens. I feel very humbled when I read some of the posts on here and the problems people are having to face. In a bizarre sort of way I feel lucky to have encountered the problem without little or no trauma and able to remain active.

Reply

It is difficult and usually comes as a shock no matter how severe but you are right, there always seems to be someone worse off.

There is a lot of experiences on here, the BHF team also do their bit and its growing, its good knowing in most cases we can pass on advice

Reply

Hi. I was 59 when I was diagnosed -4 months or so ago) and my opening treatment was the same as yours, and I went to the GP to get my bisoprolol dose reduced because I was getting breathless and light headed. I tolerated 1.25mg pretty well. It takes a few days to settle in as it were. One thing on exercise I did learn - because you are now taking a beta blocker your target heart rate (85% of your max) should be reduced by 30bpm (so around 105 ish).

Steve

Reply

I'm now 70, I have been on 1,25mg Bisoprolol for about 5 years, originally prescribed for sudden tachycardia attacks after heart attack. It fixed tachy fine but also dropped resting HR from 52 to 45 and BP from 120/70 to 105/60.

I was very fit and MI was a big surprise, but I've continued on as usual and still very active, I cycle, jog, go to gym twice a week and play golf, but struggle to get my HR much above 125 even when working out quite hard, whereas before I was up at 150/160, so low numbers are normal with this drug, in fact that's the whole point, no dizziness etc in my case, but we're all different.

Only slight problem is cold hands in the winter, affects my golf, but that's preferable to suddenly finding my heart rate at 170/180 during a gentle walk.

My only worrybead is the effect of lowered circulation on all my other organs, am I causing long term downstream problems in order to reduce the hearts work rate.....brain function, kidneys, liver etc?....only time will tell....but ticker's fine at the moment.

2 likes
Reply

Cold hand & circulation could be Prinzmetals Angina which suspect I have NB Cfs / Fibro Group ??!! It does not show upon tests even when you have had a MI& Angioplasty & all symptoms still there .

So PAH not diagnosed until had Reveal device implanted not showing pulse problems daily. I reduced the pins & needles by changing the statin & when take so not a cocktail .Bisoprolol not aware does anything but take as directed as classic heart failure symptoms were ignored before and after MI affecting functioning & movement [ dyspnoea] .

Reply

I don't know why you describe the drug as "the dreaded Bisoprolol". I have been taking it for donkey's years and, bless it, it's part of the cocktail that is keeping me alive. The dosage is a matter for your consultant's professional opinion and that will presumably be guided by the outcome of the upcoming angiogram and echocardiogram. Like almost everyone else on this forum, I am a lay person and wouldn't dream of giving you my opinion of what dosage you should be on. Each of us has an individual metabolism and an individual expoerience of a huge range of cardiac disorders. What's good for me might be bad for you. The only advice I would give would be share symptoms with the medical team- as you do- and follow their advice.

5 likes
Reply

Hi, I'm on 5mg of Bisoprolol and really finding it a struggle. I was diagnosed 7years ago with cardiac amyloidosis and I know that Bisoprolol isn't great with amyloidosis so that may be a huge part of my problem. I've gone recently from having built up since my last chemo to walking in the Lake District again, horse riding etc but now, since I've been on Bisoprolol for a couple of months, I can barely climb the stairs and have to stop between each bedroom when I go to say goodnight to my children and can barely leave the house. Hang on in there, life's beautiful journey is full of unexpected twists and turns and bumps along the way! 😉

Reply

If it's making you feel so bad then you must go back to your Cardiologist and ask to either change the prescription or get it reduced to a level where it only just does the job, you might find you can halve the dose.

For example, I was put on Sotalol for Atrial fibrilation and it made me so tired my quality of life was vastly diminished....I went back to my Cardio and he changed it to Flecainide, and the lowest dose fixed it straight away!

I felt great because it didn't seem to drain me of energy....we are all different and our heart problems are all unique, the Cardios need your feedback to get the prescription right for you.

1 like
Reply

Thank you, you are right but I've been back twice and still no change in dose. I've been trying in vain over the last month to get in contact with my cardiologist, hopefully I may have more luck in the new year. Thanks for the reminder though that it is possible to find the 'right' drug. I'll persevere 😊

Reply

Hi Cube

Everything was confusing to me 6 moths ago after valve and artery replacement. I got so much help from this group but we all react differently it's worth remembering that. Unlike you I am a 70 year old female with other Heath problems but try to keep as fit as possible. I have lots of side effects to prescription drugs I'm a GPs nightmare. I had an extended DVT after my op then complications to that so now need Apaxiban blood thinners. I am on Bisoprolol and had awful side effects, these were reduced to 1.25 and over the months have now increased to 3.75 not sure if I will ever get to the 5mg the hospital recommended but I'm getting there and no more side effects. It's not as scary as it seems at the time.

I see skid has answered he was good help to me,sure others will reply with further support.

Good luck

Joan

Reply

You may also like...